Drought, Northern St. Louis
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Northern St. Louis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
Prolonged dryness continued the severe drought over the Minnesota Arrowhead; specifically over northern St. northern Lake and most of Cook counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Prolonged dryness continued the severe drought over the Minnesota Arrowhead; specifically over northern St. Louis..northern Lake and most of Cook counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 30, 11:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1245 AM CDT SAT OCT 1 2011 .AVIATION.../06Z TAF ISSUANCE/ NO REAL CHANGE FROM THE PREVIOUS TAF FORECAST. DROPPED THE TEMPO GROUP AT BRD FOR PATCHY FOG AS WINDS THERE WILL PRODUCE ENOUGH MIXING TO KEEP VISIBILITIES UP. HIB AND HYR HAVE THE BEST CHANCES OF PATCHY FOG BEFORE SUNRISE. SOUTHERLY WINDS WILL DEVELOP AND INCREASE BY MID MORNING. && .PREV DISCUSSION... /ISSUED 1032 PM CDT FRI SEP 30 2011/ UPDATE... SIGNIFICANTLY LOWERED MIN TEMPERATURES FOR TONIGHT. DISCUSSION... EVEN THOUGH WE RETAINED PATCHY FOG FOR TONIGHT...THE FOG WILL BE MINIMAL AND ASSOCIATED WITH WARM BODIES OF WATER. A STEEP MIXING RATIO LAPSE RATE IN LOW LEVELS IS CAUSING MOISTURE IN THE LOWEST LAYER TO CONDENSE OUT AS FROST WHILE MOISTURE A FEW FEET FURTHER UP MIXES UPWARD. WITH THE DRY COLUMN...TEMPERATURES ARE CONTINUING TO FALL RAPIDLY AS THE LOWEST LAYER DECOUPLES AND THE PRESSURE GRADIENT DISAPPEARS. WE AGAIN ARE CHASING TEMPERATURES DOWNWARD. PREV DISCUSSION... /ISSUED 646 PM CDT FRI SEP 30 2011/ AVIATION.../0Z TAF ISSUANCE/ HIGH PRESSURE RIDGE OVER THE NORTHERN GREAT PLAINS WILL SLIDE EASTWARD TONIGHT BRINGING LIGHT AND VARIABLE WINDS TO THE AERODROMES. HAVE A TEMPO GROUP IN THE 08Z TO 12Z TIME FRAME FOR HIB...BRD...AND HYR AS CLEAR SKIES AND TEMPERATURE DEW POINT DEPRESSIONS OF 2 DEGREES AND LESS WILL BE SUSCEPTIBLE FOR PATCHY FOG FORMATION. AFTER 13Z...VFR CONDITIONS WILL PREVAIL WITH WINDS INCREASING TO 10 KNOTS FROM THE SOUTH. && .POINT TEMPS/POPS... DLH 55 40 69 47 / 0 0 0 10 INL 63 42 72 45 / 0 0 10 10 BRD 62 43 74 48 / 0 0 0 10 HYR 56 36 70 43 / 0 0 0 10 ASX 58 39 68 45 / 0 0 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...EOM AVIATION...KK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 339 PM CDT FRI SEP 30 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 339 PM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-011030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 339 PM CDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2011Every state in 2011This day in weather historyWarnings in Minnesota, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352694, 352695, 352697.